It sounds to me like you still need the meds for the depression. I think you should contact your doctor asap and tell him how you are feeling.
Try your pharmacist for med information too. They see depressed medicated people all the time and listen to their stories, so have lots of experience.
You need to see a professional asap, so that is why I suggest the pharmacist until you can see doc. Perhaps teko is correct, and you should go back on the meds, so get professional advice now.
It has taken me about 2 weeks after I stopped weaning myself off of the effexor. A total of 1 month. Everyone is different and since you are getting off of other meds it could be a little longer. My doctor did not give me anything to help with any of the withdrawal symptoms. I used a lot of herbal remedies such as ginger or peppermint hot tea and melatonin to calm me and help me sleep and they did help. I was nauseated, dizzy, brain zaps, sleepy, heartburn, and rapid heart beat that made me feel like I was having a heart attack. My doctor told me to go back on the meds and I refused since I did not want to go through this again. I am fine now and not depressed at all.
I cried alot during that time, but I have not gotten emotional at all for 10 years. No emotion for 10 years and no feeling of anything whatesoever. The effexor made me a totally different person who had no personality, emotionless, and tired all the time.
I have been off for 3 weeks and I finally feel better. Weaning off of the depression or anxiety meds is hell, but it was a wonderful accomplishment when I was done.
I would also talk to the doctor if you are having any suicidal thought or extreme depression. Hang in there, this too shall pass.
I don't know anything about those herbals, but make sure doc knows if you plan to use them.
Herbals are not regulated, so there is no guarantee of purity. You can get more or less than what the label says. Also make sure there are no interaction issues, because poison ivy is a herbal, so they are not always gentle.
You have to remind yourself, you've only been off your AD for a week or so You are going through withdrawals and it's going to mess your moods up, regardless of you taking a benzo to calm your nerves. You've also had narcotics in your system, all are going to through your brain chemicals and moods off, withdrawals will feel just like you've posted.
I have to step in a say that there aren't any "herbal" supplements that are able to deal with your moods. Some are downright dangerous with the meds you still have in your system. It's important that you be gentle on yourself, and don't be so hypervigilant with your moods, the less you are, then less anxiety you'll get, trust me.
IF you still have depression a month after stopping your anti-depressants you may want to reconsider taking them again. You may have a chemical imbalance, and require them. Brain chemicals can get messed up at any time, it's nothing you'vr done, or not done. It could have been triggered by a really stressful event. It happens to a lot of folks.
There's no point in your suffering from depression needlessly if it continues.
Do you have a therapist? It's important to speak to someone, traumatic events are hard to deal with, let alone not having non-judgemental support. It helped me alot after I was in a car accident, I didnt' realize the extent of my emotional trauma.
Hang in there!
With all due respect, I did not say to use herbal remedies for mood disorders or depression. If you are depressed a doctor is the only one that can help you since they have the expertise. Make sure you find the right doctor or psychiatrist since there are many out there that just give you meds not knowing what they do to you. Also do your research on the drug yourself so that you know what is involved with the meds since some docs do get money from the pharmaceutical companies to give these drugs out. There are also alot of very good Docs as well. Make sure you do your research.
First of all Melatonin is naturally produced in the perineal gland which is the gland in the brain that regulates your sleep and awake time. You produce melatonin in the evening since this is triggered by light and melatonin levels are suppressed by sunlight. If it is taking at night 30 to 60 minutes before bedtime since some have trouble falling asleep it will help those glands to help people sleep and remain sleeping through the night. This is not for mood or depression. Our psychiatrist recommends this for children and adults since most sleep meds are extremely dangerous and can cause groginess. Ginger tea and peppermint tea is sold everywhere and is approved since it is tea and peppermint is in tootpaste and many other items and ginger is used in alot of things.
I do agree with you all to check with your doctor about taking any herbal supplements since some of them are not approved by the FDA. I also agree with the fact that you have not been off of the meds that long and giving it at least a month is a good idea.
Emotional trauma can be extremely hard to deal with and a therapist should still be used to help you sort through these issues.
Take care of yourself.